Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 6, 2003, 2:28 PM CDT for Forrest County, Mississippi. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 6, 2003, 4:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 061933 FFWJAN MSC035-062100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 400 PM CDT * AT 228 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN BROOKLYN AND CAMP SHELBY. THE STORMS WERE NEARLY STATIONARY. * DOPPLER RADAR INDICATED THAT AT LEAST 2 INCHES OF RAIN HAS FALLEN IN ABOUT 45 MINUTES IN SOME AREAS BETWEEN BROOKLYN AND CAMP SHELBY. ADDITIONAL RAINFALL OF ANOTHER 1 TO 2 INCHES IS POSSIBLE IN THIS AREA BEFORE STORMS DIMINISH. * FLOODING OF STREAMS AND ROADS IS LIKELY IN THE AREA BETWEEN BROOKLYN AND CAMP SHELBY. THIS INCLUDES AREAS NEAR HIGHWAY 49... AND IN AREAS NEAR STREAMS INCLUDING CHANEY...DAVIS...WALLS AND POPLAR CREEKS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3122 8917 3114 8936 3097 8927 3104 8913 $$
1 follow-up statement
000 WGUS74 KJAN 062005 FFSJAN MSC035-062100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SUN JUL 6 2003 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI AS OF 3 PM...DOPPLER RADAR INDICATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAD FALLEN IN THE LAST HOUR ACROSS FORREST COUNTY BETWEEN CAMP SHELBY AND BROOKLYN. THIS HAS LIKELY PRODUCED FLOODING OF SOME ROADS AND STREAMS IN THIS AREA. WHILE THE THUNDERSTORMS WHICH PRODUCED THIS TORRENTIAL RAIN HAVE WEAKENED SOMEWHAT...ADDITIONAL THUNDERSTORMS WERE DEVELOPING JUST TO THE SOUTHEAST OF THIS AREA. THESE STORMS COULD DRIFT OVER THE AREA BETWEEN BROOKLYN AND CAMP SHELBY...POTENTIALLY AGGRAVATING THE FLOODING SITUATION. THE NEW THUNDERSTORMS THAT WERE DEVELOPING OVER SOUTHERN FORREST COUNTY COULD MOVE REPEATEDLY OVER THE SAME AREAS FOR THE NEXT HOUR. THIS COULD PRODUCE ADDITIONAL FLOODING PROBLEMS IN THE AREA NEAR AND TO THE SOUTH OF BROOKLYN. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY MOST FLASH FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:00 AM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 3:00 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN JUL 6 2003 MAIN FORECAST PROBLEM INVOLVES ISSUANCE OF FLOOD WATCH FOR TODAY. PERIODS OF HEAVY RAINFALL POSSIBLE TODAY AND SERIOUS DEBATE ON FLOOD WATCH ISSUANCE. PERSISTENT SHOWERS FROM NE LA INTO NW MS SHOULD HAMPER EARLY AFTERNOON CONVECTION TODAY. WATER VAPOR PIX ALSO SHOW TONGUE OF DRIER AIR AHEAD OF APPROACHING TUTT LOW. BEST CHANCE FOR HEAVY CONVECTION WILL BE NE TO SW SWATH OF FORECAST AREA SO WILL GO WITH FLOOD WATCH THESE AREAS. CONFIDENCE LOW. WATER VAPOR PIX SHOW DEEP MOISTURE OVER THE REGION. FLASH FLOOD GUIDANCE NUMBERS AN INCH OR LESS AN HOUR MOST CENTRAL AND SRN ZONES. WEAK UPPER TROUGH WILL CONTINUE JUST WEST OF FORECAST AREA AND HIGH PRECIPITABLE WATER VALUES IN PLACE. MODEL PRECIP MAX OCCURS NORTH OF INTERSTATE 20 TODAY...APPARENTLY DUE TO REGION OF DRIER AIR ON WEST SIDE OF APPROACHING TUTT LOW. WILL MENTION HEAVY RAINFALL AT TIMES ALL ZONES BUT BEST BET FOR EXCESSIVE RAINFALL APPEARS TO BE ACROSS NRN AND WRN ZONES. GULF LOW SHIFTS INTO SW MS/SW LA MONDAY. MODELS SHOW INCREASE IN DEEPER MOISTURE ON BACK SIDE OF GULF LOW MONDAY BUT TEMPERED BY MID LEVEL RIDGE THAT SHIFTS THIS WAY FROM THE E. WILL KEEP AT LEAST CHANCE POPS ALL AREAS FOR MONDAY WITH HIGHER CHANCES SRN ZONES IN THE VICINITY OF THE LOW. MODELS DIVERGE SIGNIFICANTLY TUE. GFS MAINTAINS THE UPPER RIDGE THROUGH THE AFTERNOON WHILE THE ETA AMPLIFIES THE WESTERLYS AND DRAGS AN UPPER TROUGH INTO THE AREA. WILL MAINTAIN SCATTERED CONVECTION AT THIS TIME BUT MAY SEE WIDER COVERAGE IF TROUGH DEEPENS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CONTINUE WED AS THE MODELS COME INTO MORE AGREEMENT AND THE UPPER RIDGE IS SHUNTED SWD BY AMPLIFYING WESTERLIES. POTENT SHORTWAVE DROPS DOWN IN NWLY FLOW ALOFT THU BUT MOST ENERGY REMAINS N OF THE FORECAST AREA. ASSOCIATED SURFACE BOUNDARY DROPS INTO NRN AR THU EVENING BUT DISSIPATES AS IT MOVES SWD FRI. UPPER RIDGE STRENGTHENS OVER REGION FRIDAY AND PERSISTS FOR THE WEEKEND. WILL LEAVE ISOLATED AFTERNOON CONVECTION FOR FRIDAY AND SATURDAY FOR NOW. PRELIM NUMBERS: JAN 85/71/89/72 6252 MEI 86/71/88/71 6252 .JAN... AR...NONE. LA...NONE. MS...FFA ZONES 026>033-036>039-042>063
Hazardous weather outlook, Jul 6, 1:41 PM CDT, 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071841- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT SUN JUL 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS THE REGION THROUGH MONDAY...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. THE ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL REMAIN VERY MOIST AND SOMEWHAT UNSTABLE THROUGH MONDAY. THIS WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN...AND WIND GUSTS TO 35 MPH WILL BE THE MAIN RISKS WITH THUNDERSTORMS THAT DO DEVELOP. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE ISOLATED VERY HEAVY RAINFALL AMOUNTS THROUGH MONDAY. THIS WILL RESULT IN A RISK OF LOCALIZED FLASH FLOODING...PARTICULARLY OVER CENTRAL AND EASTERN MISSISSIPPI WHERE GROUND CONDITIONS IN MANY AREAS ARE NEARLY SATURATED. THE ATMOSPHERE ACROSS THE LOWER MISSISSIPPI VALLEY IS EXTREMELY MOIST...AND WILL REMAIN SO THROUGH MONDAY. ANY SHOWERS AND THUNDERSTORMS WHICH DEVELOP IN THIS MOIST ATMOSPHERE WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN. WINDS ALOFT IN THE ATMOSPHERE ARE QUITE WEAK...WHICH MEANS THAT THE SHOWERS AND STORMS WHICH DEVELOP WILL BE SLOW MOVING AND COULD PRODUCE VERY HEAVY RAINFALL TOTALS OVER A SMALL AREA. WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED...THESE ISOLATED VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME COULD PRODUCE LOCALIZED FLASH FLOODING...PARTICULARLY OVER CENTRAL AND EASTERN MISSISSIPPI WHERE GROUND CONDITIONS ARE NEARLY SATURATED IN MANY AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 7 PM. AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING NORTHWEST THROUGH THE NORTHERN GULF OF MEXICO WILL ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ON MONDAY...PARTICULARLY OVER SOUTHERN MISSISSIPPI. ANOTHER FLASH FLOOD WATCH COULD BE NEEDED AT THAT TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:21 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.